Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 16, 2007, 8:00 PM CDT for Jefferson County, Kansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2007, 8:00 PM CDT (01:00 UTC)
- Expired
- Aug 16, 2007, 8:22 PM CDT
- In force
- 22 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
County Jefferson County, KS
The radar
The Topeka radar (KTWX), 66 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 2048 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 170100 SVRTOP KSC087-170130- /O.NEW.KTOP.SV.W.0069.070817T0100Z-070817T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 800 PM CDT THU AUG 16 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN JEFFERSON COUNTY IN NORTHEAST KANSAS... * UNTIL 830 PM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRANTVILLE...OR ABOUT 9 MILES EAST OF TOPEKA...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PERRY STATE PARK... PERRY LAKE... PERRY... WILLIAMSTOWN... LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3916 9557 3904 9556 3903 9531 3923 9541 $$
2 follow-up statements
000 WWUS53 KTOP 170112 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 812 PM CDT THU AUG 16 2007 KSC087-170130- /O.CON.KTOP.SV.W.0069.000000T0000Z-070817T0130Z/ JEFFERSON- 812 PM CDT THU AUG 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTH WESTERN JEFFERSON COUNTY... AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF PERRY...OR ABOUT 13 MILES EAST OF TOPEKA... MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PERRY...PERRY LAKE AND WILLIAMSTOWN. FOR YOUR SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND AVOID WINDOWS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3915 9554 3905 9550 3904 9532 3922 9540 $$
000 WWUS53 KTOP 170122 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 821 PM CDT THU AUG 16 2007 KSC087-170131- /O.CAN.KTOP.SV.W.0069.000000T0000Z-070817T0130Z/ JEFFERSON- 821 PM CDT THU AUG 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFFERSON COUNTY HAS BEEN CANCELLED... AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING SEVERE WEATHER. THEREFORE THE WARNING HAS BEEN CANCELED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3915 9554 3905 9550 3904 9532 3922 9540 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:54 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 16, 3:54 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 354 PM CDT THU AUG 16 2007 .DISCUSSION... FRONTAL BOUNDARY HAS MOVED SLOWLY TO NEAR INTERSTATE 70 THIS AFTERNOON. MCV MOVING ALONG THE NORTHERN BORDER THIS AFTERNOON ALONG WITH SHOWERS MOVING MAINLY EAST ALONG THE NEBRASKA BORDER. COOLER TEMPERATURES AND REINFORCING OUTFLOW BOUNDARIES HAVE BEEN MOVING SOUTH OUT OF NEBRASKA. GOOD BAROCLINIC ZONE ALONG THE FRONT WITH MID TO UPPER 90S TO ITS SOUTH WITH MID TO UPPER 80S TO THE NORTH. 600 TO 1000 J/KG OF CAPE WITH 0-3KM HELICITY OF 150 TO 160. COULD SEE MORE IN THE WAY OF ISOLATED THUNDERSTORMS ALONG THE BOUNDARY THIS EVENING. STORMS HAVE DEVELOPED NEAR THE RDA THIS AFTERNOON AND MAY SAG SOUTH WITH TIME AS THEY SLOWLY MOVE EAST. ACTIVITY SHOULD DIMINISH LATER TONIGHT AS MCV MOVES EAST INTO MISSOURI. LOW LEVEL MOISTURE HAS INCREASED ACROSS MOST OF THE CWA THIS AFTERNOON AND EXPECT TO SEE SOME LOCALLY HEAVY RAINFALL WITH THE STORMS. 850-300 MB THICKNESS SUGGESTS A EAST SOUTHEAST MOVEMENT. FOR FRIDAY...FRONTAL BOUNDARY MOVES NORTH INTO SOUTHERN NEBRASKA BY THE AFTERNOON HOURS. NOT MUCH IN THE WAY OF FORCING DURING THE DAYTIME FRIDAY WITH LITTLE IN THE WAY OF FORCING. REMNANTS OF TD ERIN TO REMAIN SOUTH OF THE CWA DURING THE DAY ON FRIDAY. HIGHS WILL BE A TAD LOWER WITH THE DEEPER MOISTURE AND SOME AFTERNOON CU. 53 MAIN QUESTION FOR THE WEEKEND IS THE PROGRESSION AND INTENSITY OF THE REMNANTS OF ERIN. MODELS ARE OBVIOUSLY VARYING IN THIS AREA...BUT SEVERAL SOLUTIONS BRING A SIGNIFICANT PORTION NORTHEAST INTO SOUTHERN KANSAS BY EARLY SATURDAY EVENING AND LINGERING IN THE AREA THROUGH AT LEAST SUNDAY EVENING. WILL KEEP BEST POPS IN SOUTHEASTERN AREAS WHERE MOISTURE AND FORCING APPEAR MOST LIKELY TO BE THE GREATEST. RAIN-COOLED LOW LEVELS ALSO COME NORTHEAST INTO THESE SAME AREAS SO KEPT COOLEST HIGHS HERE AS WELL...BUT RAIN CHANCES AND TEMPS COULD BE FAR TOO LOW AND HIGH RESPECTIVELY IN A MORE INTENSE REMNANT SCENARIO. FOR NEXT WEEK...THE UPPER HIGH SHIFTS INTO THE SOUTHEASTERN CONUS WITH UPPER WAVES PASSING OVER THE NORTHWESTERN CONUS. WILL NEED TO KEEP AN EYE ON A COLD FRONT THAT WILL TRY TO SINK SOUTHEAST INTO THE AREA...BUT CONFIDENCE ON WHEN AND IF THIS WILL HAPPEN IS RATHER LOW. WILL HAVE SOME SMALL POPS FOR MUCH OF THE AREA FOR MOST OF THE TUESDAY NIGHT THROUGH THURSDAY PERIODS FOR THIS POSSIBILITY. TEMPERATURES SHOULD BE SOMEWHAT ABOVE NORMAL BUT AM NOT EXPECTING TRIPLE DIGITS TO BE COMMON. 65 && .AVIATION... FOR THE 18Z TAFS...BOUNDARY RELATIVELY STATIONARY ALONG NE/KS BORDER PRIMARY CONCERN WITH THIS ISSUANCE. FRONT NOT EXPECTED TO MOVE AS FAR SOUTH AS MODELS DEPICT...BUT WITH BOUNDARY IN THE VICINITY AND WEAK MCV OVER SOUTH CENTRAL NE...KEPT CB FOR AFTERNOON HOURS AT EACH TOP/FOE/MHK. WINDS GENERALLY LIGHT AND VARIABLE...MORE OF A SW COMPONENT AT EACH TOP/FOE THIS AFTERNOON AHEAD OF FRONT...MORE NE AT MHK...BUT SOMEWHAT VARIABLE NEVERTHELESS. GRADUALLY INCREASE IN SPEED OUT OF THE SOUTH BY 14/15Z TOMORROW MORNING AS FRONT LIFTS NORTHWARD. VFR CONDITIONS THROUGHOUT THE PERIOD OUTSIDE OF ANY CONVECTIVE ACTIVITY...POTENTIAL FOR A BIT OF HAZE OVERNIGHT...BUT POSSIBLE REDUCTION IN VIS NOT ENOUGH TO INCLUDE. 99 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 16, 4:52 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 452 PM CDT THU AUG 16 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-172115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 452 PM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT THE AREA...BUT MAINLY ALONG INTERSTATES 70 AND 35 AND MAINLY DURING THE EVENING HOURS. HAIL UP TO THE SIZE OF PENNIES...WIND GUSTS TO AROUND 50 MPH...AND LOCALLY HEAVY RAINS WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES RETURN TO EAST CENTRAL KANSAS SATURDAY AFTERNOON...THEN OVERSPREAD THE AREA FROM SATURDAY NIGHT THROUGH MONDAY NIGHT...AND RETURN TO MUCH OF NORTH CENTRAL AND NORTHEAST KANSAS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Aug 16, 5:54 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
554 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 3 S TOPEKA 39.00N 95.68W
08/16/2007 E1.00 INCH SHAWNEE KS PUBLIC
SOUTH SIDE OF TOPEKA AT PAULINE
&&
BYRNELocal storm report, Aug 16, 5:59 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
559 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND GST 3 S TOPEKA 39.00N 95.68W
08/16/2007 E80 MPH SHAWNEE KS LAW ENFORCEMENT
80 MPH WINDS REPORTED IN PAULINE AND 72 KNOTS MEASURED ON
SAWS BY ATC PERSONNEL FORBES FIELD.
&&
BYRNESpecial weather statement, Aug 16, 6:33 PM CDT, 1 hour 27 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 633 PM CDT THU AUG 16 2007 KSZ039-040-170000- DOUGLAS-SHAWNEE- 633 PM CDT THU AUG 16 2007 THROUGH 700 PM CDT...A THUNDERSTORM WILL MOVE SLOWLY EAST AT 5 TO 10 MPH ACROSS PORTIONS OF SOUTHEAST SHAWNEE AND AND EXTREME WESTERN DOUGLAS COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. RURAL AREAS EAST OF BERRYTON AND NORTH OF RICHLAND WILL BE AFFECTED BY THIS STORM.
Local storm report, Aug 16, 6:41 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
641 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND GST 3 S TOPEKA 39.00N 95.68W
08/16/2007 M83 MPH SHAWNEE KS LAW ENFORCEMENT
WIND MEASURED ON SAWS INSTRUMENTATION AT FORBES FIELD.
STRONG WINDS BLEW OUT TOWER CAB DOOR.
&&
KAYSLocal storm report, Aug 16, 6:50 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
650 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 7 N MERIDEN 39.29N 95.57W
08/16/2007 JEFFERSON KS PUBLIC
3 INCH LIMBS BLOWN DOWN AND A BARBECUE GRILL BLOWN OVER.
&&
BYRNELocal storm report, Aug 16, 7:22 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
722 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 7 N MERIDEN 39.29N 95.57W
08/16/2007 JEFFERSON KS PUBLIC
WINDS ESTIMATED 60 TO 70 MPH PRODUCED DAMAGE TO SHOP AND
BARN DOORS...BLEW A CAR PORT OVER...BLEW ANOTHER SHED
THAT WAS ANCHORED AND TIED DOWN 25 FEET FROM ITS ORIGINAL
POSITION...CHILD PLAY FORT WAS BLOW OVER AND TREE LIMBS
ESTIMATED TO BE 6 TO 10 INCHS IN DIAMETER BLOWN DOWN.
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:37 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.